Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with giardia lamblia. Prescribed metrogyl 400. Is it a dangerous drug?

i have been diagnosed with giardia lamblia after a stool test . My doc has prescribed me metrogyl 400 mg 3 times a day for 5 days. i have read that it is carcinogenic in mice and mutative in bacteria. i am not comfortable taking a med that has such adverse affects on a mice. is it a dangerous drug? are they any safer alternatives?
Asked On : Fri, 3 Aug 2012
Answers:  1 Views:  293
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dear patient,

Metronidazole is one of the most commonly used first line drug in managing various intestinal infections, Its most common side effect in human is nausea and Vomiting which is so far the only side effect seen in high doses of this drug.
If you are uncomfortable with the drug you can take the following medications
Tab.Albendazole 200mg 1 Tab Two Times a day for 7 days .
that will cure you

Thank you
Answered: Fri, 3 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor